Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

High BP, groin pain, fatty liver, has skin pain. Could this be due to infection?

My husband has been feeling ill for almost 1 1/2 onths now. He lays block for a livng and is not a small guy. He weighs 130 and is 6 1 and has high blood pressure (recently started meds). He is a light smoker, maybe 2 or 3 a day, and he does not drink. He has recently had an internal ultrasound complaining of groin pain. They have found that he has borderline excessive fat around his liver . Now he is complaining of his skin hurting, clothes are uncomfortable. He has a ct scan scheduled for the 27th. Could he have an infection? What should I look for? What could be causing this? Thanks for any assistance.
Asked On : Sat, 29 Dec 2012
Answers:  1 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Hello, hollicks5,
Your husband is under weight for his height, considerably so.
I don't know if this weight loss happened during the past month
and a half. You state that he is a light smoker ,half a pack a day,
but if he has been a smoker for a very long time , that is of concern.
I am glad that he does not drink and we can eliminate that as a
possible cause of fatty liver. Poor nutrition can cause fatty changes
in the liver. Diabetes , obesity, other metabolic disorders can do this.
Certain medications like NSAIDs, Ibuprofen, Naproxen,Sulfa drugs,
Tetracycline family of drugs can cause fatty liver. In women, during
pregnacy they can develop fatty liver. If your husband does not have
fever,chills, nausea, vomiting, diarrhea, it is probably not an infection.
He seems to have developed an increased sensitivity of the skin
You mention that he was recently started on medication for blood
pressure. Look at all the possible side effects listed .
I am glad he is scheduled for a CT-Scan. I hope they will do a chest CT
along with an abdominal CT. to rule out anything serious.
I am sure that he had a complete blood work done by the doctor.
Find out about his liver tests, Protein levels, and his blood count to see
if he is anemic. My personal feeling is, some of these tests could be
He should be taking a good Super B-Complex vitamin along with Vit-E 800 i.u.
daily. He should be on a high protein diet ,may be with some supplements
like Ensure or Ensure Plus or similar drinks 2-3 times a day.
I wish him well.
Answered: Sat, 5 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor